MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 10/30/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2009) is considered to be a best estimate.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011 ¿ patient was diagnosed with recurrent right inguinal femoral hernia thereby underwent open repair with implant of two bard flat meshes (device 1 and 2).Per operative notes, ¿in the right femoral region, a dense scar tissue and hernia was noted.There was a dense adherence of the unknown mesh to the external oblique fascia as well as spermatic cord.The bard flat mesh (device 1) was placed joining the transverse arch above and joining the unknown mesh inferiorly to cooper¿s ligament with sutures.The wide mouth of hernia sac on the basis of the rheumatoid arthritis within the pelvis was noted and another bard flat mesh (device 2) was placed into the defect medial to the femoral vein and secured with sutures.The fascia was closed and secured with sutures.(note: the mesh noted during this procedure is unknown) on (b)(6) 2013 ¿ patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent laparoscopic bilateral inguinal hernia repair with synthetic meshes.Per operative notes, ¿ a large direct indirect hernias bilaterally were noted.In the right side, flaps were created lateral to large hernia defect and hernia was reduced and piece of synthetic mesh was placed and secured medially to coopers ligament.In the left side, similarly the defect was reduced, and piece of synthetic mesh was fashioned with medial edges and secured with sutures.¿ on (b)(6) 2013 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with removal of prior meshes (device 1 and 2) and implant of ventralight st mesh (device 3).Per operative notes, ¿the meshes (device 1 and 2) in the right inguinal area was seen pulled away from the cooper ligament.Dense adhesions were taken down, and cooper ligament was freed down.The previous meshes (device 1 and 2) was removed and a piece of ventralight st mesh (device 3) was placed securely and secured to cooper¿s ligament.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24456627
Report Number1213643-2026-00232
Device Sequence Number21324240
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493(17)150828(10)HUTK0660
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0112640
Device Lot NumberHUTK0660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale